Alert archive / North Carolina / Beach Hazards Statements in 2014
Beach Hazards Statement 11, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Jul 21, 2014, 10:50 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2014, 10:50 AM EDT (14:50 UTC)
- Expired
- Jul 21, 2014, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
444 WHUS42 KMHX 211450 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1050 AM EDT MON JUL 21 2014 ...A HIGH THREAT OF DANGEROUS RIP CURRENTS NORTH OF RODANTHE TODAY... .LINGERING SOUTHEAST SWELL COMBINED WITH LIGHT ONSHORE WINDS CONTINUES TO RESULT IN DANGEROUS RIP CURRENTS NORTH OF RODANTHE TODAY. NCZ103-220000- /O.NEW.KMHX.BH.S.0011.140721T1450Z-140722T0000Z/ OUTER BANKS DARE- 1050 AM EDT MON JUL 21 2014 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * HAZARDS...HIGH RISK OF RIP CURRENTS. * LOCATION...NORTH OF RODANTHE. * TIMING AND TIDES...LOW TIDE WAS AROUND 10 AM THIS MORNING. CONDITIONS SHOULD BE IMPROVING LATER THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
1 follow-up statement
163 WHUS42 KMHX 211642 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1242 PM EDT MON JUL 21 2014 ...A HIGH THREAT OF DANGEROUS RIP CURRENTS NORTH OF CAPE HATTERAS TODAY... .LINGERING SOUTHEAST SWELL COMBINED WITH LIGHT ONSHORE WINDS CONTINUES TO RESULT IN DANGEROUS RIP CURRENTS NORTH OF CAPE HATTERAS TODAY. NCZ103-220000- /O.CON.KMHX.BH.S.0011.000000T0000Z-140722T0000Z/ OUTER BANKS DARE- 1242 PM EDT MON JUL 21 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...HIGH RISK OF RIP CURRENTS. * LOCATION...NORTH OF CAPE HATTERAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 21, 10:00 AM EDT, 50 minutes earlier.
Area forecast discussion, Jul 21, 10:00 AM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1000 AM EDT MON JUL 21 2014 .SYNOPSIS... A STATIONARY FRONT WILL REMAIN ACROSS THE AREA THROUGH TONIGHT... THEN WILL DISSIPATE TUESDAY. A STRONGER FRONT WILL APPROACH FROM THE WEST THURSDAY AND MOVE INTO THE AREA FRIDAY...BECOMING STATIONARY SATURDAY...THEN LIFTING BACK NORTH AS A WARM FRONT SUNDAY. && .NEAR TERM /REST OF TODAY/... AS OF 10 AM MON...A FEW SHOWERS LIFTING INTO SOUTHERN AREAS... MAINLY SOUTH AND WEST OF HWY 70 WITH A FEW SHOWERS ALONG THE SOUTHERN PAMLICO SOUND. EXPECT COVERAGE TO CONTINUE TO INCREASE THROUGH THE MORNING AND AFTERNOON HOURS. MID MORNING UPDATE MAINLY TO ADJUST POPS SLIGHTLY TO CAPTURE PRECIP TRENDS...AND FOR TRENDS IN HOURLY TEMPS/DEWPOINTS. AN AMPLIFYING TROUGH REMAINS POSITIONED TO THE WEST THROUGH TODAY WITH THE AXIS ALONG THE APPALACHIANS WHILE A STATIONARY FRONT WILL CONTINUE TO DRAPED ACROSS EASTERN NC AND SOUTHEAST STATES. SEVERAL FACTORS POINTING TO GREATER COVERAGE OF SHOWERS AND TSTMS ACROSS THE REGION TODAY. ALOFT WE WILL SEE IMPROVED UPPER LEVEL JET DYNAMICS...DESPITE THE JET BEING RATHER WEAK AROUND 40-50 KTS THE REGION WILL BE IN THE RIGHT ENTRANCE OF THE JET AND MODELS INDICATING INCREASED UPPER LEVEL DIFFLUENCE...ALONG WITH WEAK SHORTWAVE ENERGY MOVING ACROSS THE REGION. PLENTY OF MOISTURE WILL REMAIN IN PLACE WITH PWATS AROUND 2 INCHES OR GREATER AND THE SFC STATIONARY FRONT AND LINGERING OUTFLOW BOUNDARIES PROVIDING LOW LEVEL CONVERGENCE. 12Z KMHX SOUNDING INDICATED PWATS OF 2.09 INCHES AND BLENDED SAT PWATS ABOVE 2 INCHES AS WELL. ABUNDANT CLOUD COVER WILL LIMIT SFC HEATING AND THUS INSTABILITY WITH MODELS INDICATING MUCAPE AROUND 1000-2000 J/KG THIS AFTERNOON AND LIFTED INDICES AROUND -3 TO -4C...SUFFICIENT FOR CONVECTIVE INITIATION BUT...ALONG WITH WEAK SHEAR ONLY AROUND 10-20 KT...WILL LIMIT THE OVERALL SEVERITY OF STORMS TODAY. HIGH PWATS AND MBE VELOCITY ONLY AROUND 10-15 KT INDICATE THE POTENTIAL FOR HEAVY RAINFALL RATES AND SOME TRAINING OF CELLS COULD BRING LOCALIZED FLOODING OF MAINLY LOW LYING AND POOR DRAINAGE AREAS. HIGHS EXPECTED IN THE MID 80S INLAND TO LOW 80S ALONG THE COAST/OBX. && .SHORT TERM /TONIGHT/... AS OF 3 AM MON...THE UPPER TROUGH MIGRATES INTO A CUT-OFF LOW OVER THE GULF STATES TONIGHT WITH MODELS INDICTING THE SURFACE BOUNDARY SLIDING ACROSS THE COASTAL WATERS INVOF THE GULF STREAM. EXPECT SHOWERS/TSTM COVERAGE TO DIMINISH THROUGH THE EVENING AS UPPER LEVEL SUPPORT WANES AS THE JET LIFTS NE OF THE REGION AND INSTABILITY DIMINISHES...WITH GREATEST COVERAGE SHIFTING TO THE SOUTHERN COASTAL WATERS NEAR THE FRONT. ABUNDANT CLOUD COVER WILL KEEP OVERNIGHT TEMPS MILD...GENERALLY IN THE LOW TO MID 70S AND COULD SEE PATCHY FOG. && .LONG TERM /TUESDAY THROUGH SUNDAY/... AS OF 230 AM MON...GFS/ECMWF IN BETTER AGREEMENT THAN THEY WERE YESTERDAY AT THIS TIME. STATIONARY BOUNDARY ALONG/JUST INLAND FROM THE COAST TUESDAY WILL DISSIPATE WEDNESDAY. TYPICAL SUMMERTIME SETUP FOR THURSDAY WITH BERMUDA HIGH EXTENDING INTO THE SOUTHEAST STATES WITH A LEESIDE TROF OF LOW PRESSURE OVER THE MIDDLE OF THE STATE. WILL CONTINUE CHANCE POPS THROUGH THURSDAY. THE NEXT COLD FRONT APPROACHES FROM THE NORTHWEST AND ENTERS THE STATE ON FRIDAY. WILL CONTINUE 50 PERCENT POPS FOR NOW WITH THE POSSIBILITY OF BUMPING UP TO LIKELY IF CURRENT MODEL TRENDS CONTINUE. THE FRONT WILL BECOME STATIONARY ACROSS THE AREA SATURDAY THEN LIFT BACK NORTH SUNDAY. WILL CONTINUE LOW CHANCE POPS BOTH SATURDAY AND SUNDAY. && .AVIATION /14Z MONDAY THROUGH FRIDAY/... SHORT TERM/THROUGH TONIGHT/ AS OF 715 AM MON...AN UPPER TROUGH JUST WEST OF THE REGION WITH SHORTWAVE ENERGY AND WEAK UPPER LEVEL SUPPORT COMBINED WITH A STALLED SFC FRONT ACROSS EASTERN NC...ABUNDANT MOISTURE AND MODEST INSTABILITY EXPECTED TO PROVIDE THE INGREDIENTS FOR SCT-NUM SHOWERS AND TSTMS ACROSS RTES TODAY BRINGING PERIODS OF REDUCED CIGS/VSBYS. CONVECTIVE ACTIVITY EXPECTED TO BE GREATEST FROM LATE MORNING THROUGH THE AFTERNOON...THOUGH WILL BE POSSIBLE AT ANYTIME TODAY. UPPER LEVEL SUPPORT DIMINISHES THIS EVENING AND EXPECT CONVECTION TO DIMINISH WITH GENERALLY ISOL SHOWERS INVOF THE TERMINALS AFTER MIDNIGHT. PATCHY TO AREAS OF FOG WILL BE POSSIBLE TONIGHT. LONG TERM /TUE THROUGH FRI/ AS OF 230 AM MON...SCATTERED MAINLY DIURNAL CONVECTION POSSIBLE AT ALL 4 TERMINALS THROUGH THURSDAY WITH A LITTLE BETTER CHANCE FRIDAY AS A COLD FRONT MOVES INTO THE AREA. LATE NIGHT/EARLY AM FOG POSSIBLE ESPECIALLY IN AREAS THAT RECEIVED RAIN THE PREVIOUS DAY. && .MARINE... SHORT TERM/THROUGH TONIGHT/ AS OF 10 AM MON...LATEST SURFACE AND BUOY DATA INDICATED EASTERLY WINDS AROUND 10 KT WITH SEAS MOSTLY 3 FT ACROSS THE WATERS. A FRONTAL BOUNDARY WILL REMAIN STALLED ACROSS THE WATERS TODAY BRINGING LIGHT E/SE WINDS MAINLY AROUND 10 KT OR LESS. THE BOUNDARY IS PROGGED TO SLIDE TO SOUTHERN/CENTRAL COASTAL WATERS TONIGHT WITH WINDS BECOMING NE/E...REMAINING LIGHT AT AROUND 10 KT OR LESS. WAVEWATCH AND NWPS IN GOOD AGREEMENT WITH SEAS CONTINUING AROUND 2-4 FT. LONG TERM /TUE THROUGH FRI/ AS OF 230 AM MON...LIGHT WINDS AND SEAS WILL START OFF THE LONG TERM PERIOD...THEN INCREASE GOING INTO FRIDAY AS THE PRESSURE GRADIENT TIGHTENS UP AHEAD OF AN APPROACHING COLD FRONT. EXPECT SMALL CRAFT SEAS TO DEVELOP THURSDAY AFTERNOON AND CONTINUE INTO FRIDAY FOR PORTIONS OF THE COASTAL WATERS SOUTH OF OREGON INLET. WINDS WILL START OUT AT 5-10 KNOTS ACROSS THE AREA ON TUESDAY...PEAKING ON THURSDAY AT 15-20 KNOTS OVER MOST OF THE COASTAL WATERS. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...SK NEAR TERM...SK/DAG SHORT TERM...SK LONG TERM...HSA AVIATION...HSA/SK MARINE...HSA/SK/DAG
Hazardous weather outlook, Jul 21, 10:49 AM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1049 AM EDT MON JUL 21 2014 NCZ029-044>047-079>081-090>094-221500- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 1049 AM EDT MON JUL 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-221500- OUTER BANKS DARE- 1049 AM EDT MON JUL 21 2014 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING NORTH OF RODANTHE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT NORTH OF RODANTHE. MODERATE RIP CURRENT RISK SOUTH OF RODANTHE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-104-221500- CARTERET-ONSLOW-OUTER BANKS HYDE- 1049 AM EDT MON JUL 21 2014 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 12:00 PM EDT | Special Weather Statement | MHX | Onslow | 60 min |
| Jul 21, 12:34 PM EDT | Special Weather Statement | MHX | Martin, Washington | 56 min |
| Jul 21, 2:02 PM EDT | Special Weather Statement | MHX | Martin, Pitt | 58 min |
| Jul 21, 4:14 PM EDT | Special Weather Statement | MHX | Carteret | 61 min |
Nearby
Beach Hazards Statements in North Carolina, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.